MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.It is unknown if any amount of one bad of sterile cold saline was entered the patient's vasculature, or entered subcutaneous area on the patient's thigh, or all saline was on the linen.Even if saline entered the patient's vasculature, administration of saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.The customer will benefit from additional training on how to handle suspected catheter leak.The fluid ran into the patient's vasculature is an anticipated event.Based on available information, no patient's effect was observed.Catheter leak is probably related to device and to procedure.
 
Event or Problem Description
During ivtm therapy, customer noticed the thermogard ivtm system (sn unknown) had alarmed and the saline bag was nearly empty and that the linen was wet.Customer suspected a icy catheter (lot #unknown) balloon leak.The catheter was flushed without resistance and no blood was noted.They removed the catheter and placed a solex 7 and continued therapy.Prior to when issue noticed, the patient had reached the target temperature and the thermogard console maintained its target temperature setting.Per reporter, the patient's thigh was a little swollen.Please see the following related mfr report: mfr 3010617000-2022-00423 for the thermogard ivtm system (sn unknown).
 
Event or Problem Description
During ivtm therapy, customer noticed the thermogard ivtm system (sn unknown) had alarmed and the saline bag was nearly empty and that the linen was wet.Customer suspected a icy catheter (lot #168993) balloon leak.The catheter was flushed without resistance and no blood was noted.They removed the catheter and placed a solex 7 and continued therapy.Per reporter, the patient's thigh was a little swollen.
 
Additional Manufacturer Narrative
Additional information b5 and d4: icy catheter lot number added.The reported complaint of "the icy catheter (lot #168993) leak" was confirmed during functional testing of the returned catheter.A liquid emission/leak was observed from the in luer during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Visual inspection of the returned catheter was performed, and dried blood residue was observed on the balloons and the luered tubings.No physical damage was observed.During functional testing, all infusion ports and extension tubes were flushed without resistance.The returned catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, no leak was observed from the catheter balloons.However, water emission/leak was observed from in luer during the lumen crosstalk test.Thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for icy catheter with lot #168993.
 
Additional Manufacturer Narrative
Correction h10, the relationship to device and procedure on the msa has been revised.Catheter leak is causal related to device and to procedure.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key14057537
Report Number3010617000-2022-00322
Device Sequence Number14695848
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number168993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer06/13/2022
09/07/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date07/08/2022
10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown